Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 28, NWS Louisville, KY

June 21, 2010Fayette County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 21, 2010, 2:44 PM EDT for Fayette County, Kentucky. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2010, 2:44 PM EDT (18:44 UTC)
Expired
Jun 21, 2010, 4:00 PM EDT
In force
76 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Fayette County, KY

The radar

The Jackson,KY radar (KJKL), 112 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 1:05 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 21, 1:05 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 PM EDT MON JUN 21 2010

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE #2...

BASED ON LATEST RADAR IMAGERY...MCS IS HEADING SOUTHEAST TOWARD
NORTHEAST KENTUCKY.  THIS SYSTEM WILL AFFECT PRIMARILY OUR BLUEGRASS
REGION THIS AFTERNOON.  CURRENT THINKING IS AREAS ALONG AND EAST OF
A LINE FROM SALEM INDIANA TO RICHMOND KENTUCKY WILL GET IN ON THE
ACTION.  TORRENTIAL RAINFALL...GUSTY WINDS AND INTENSE CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THESE STORMS AS THEY HEAD
SOUTHEAST.  IN ADDITION...ANY TRAINING OF STORMS WILL LIKELY RESULT
IN SOME HYDRO PROBLEMS.  FLASH FLOOD POTENTIAL WILL BE HIGH ACROSS
OUR BLUEGRASS REGION THIS AFTERNOON.  WILL CONTINUE TO MONITOR HYDRO
CLOSELY OVER THE NEXT SEVERAL HOURS.

HAVE GONE AHEAD AND UPDATED POPS TO LIKELY ACROSS THE
FAR NORTHEAST.  ALSO LOWERED AFTERNOON TEMPS THIS AFTERNOON ACROSS
THE FAR NORTHWEST GIVEN THE COOLING TREND DUE TO THUNDERSTORMS
MOVING THROUGH THE REGION.

...FORECAST UPDATE...

RADAR AND VIS SAT IMAGERY SHOWING WELL DEVELOPED MCS MOVING EASTWARD
THROUGH CENTRAL IN AND INTO CENTRAL OH.  WELL DEVELOPED OUTFLOW
BOUNDARY IS SURGING SOUTHEASTWARD INTO SOUTHERN ILLINOIS AND
SOUTHWEST INDIANA.  A FEW CELLS HAVE GONE UP BEHIND THE OUTFLOW
BOUNDARY...BUT HAVE NOT AMOUNTED TO MUCH...AS MAIN ACTIVITY IS
ROOTED ALONG THE I-70 CORRIDOR.  TEMPERATURES ACROSS THE REGION HAVE
WARMED INTO THE MID TO UPPER 80S WITH KSDF ALREADY AT 90.  COMBINED
THOSE TEMPERATURES WITH DEWPOINTS IN THE UPPER 60S TO THE LOWER 70S
AND HEAT INDICES ARE ALREADY IN THE LOWER-MID 90S...WITH KSDF
ALREADY AT 100.

A FEW MINOR UPDATES NEED TO BE MADE TO THE FORECAST BASED ON THE
LATEST OBSERVATIONS AND NUMERICAL MODEL SOLUTIONS FROM THIS
MORNING.  FIRST TEMPERATURES WILL LIKELY TOP OUT SHORTLY ACROSS
SOUTHERN INDIANA AND PORTIONS OF NORTH CENTRAL KENTUCKY DUE TO
MID-HIGH LEVEL CLOUD DEBRIS ASSOCIATED WITH THE MCS TO OUR NORTH.
STILL THINK LOWER 90S WILL POSSIBLE.  SECOND...WITH THAT OUTFLOW
HEADING SOUTH...A FEW SCATTERED STORMS WILL BE POSSIBLE ACROSS THE
NORTHERN THIRD OF THE FORECAST AREA.  OVERNIGHT SPC WRF SUGGESTED
THAT THE CURRENT MCS WOULD DIVE A BIT FURTHER SOUTHEAST THIS
AFTERNOON.  SHOULD THIS PAN OUT...THEN OUR FAR NORTHEASTERN COUNTIES
COULD BE IMPACTED...THOUGH I THINK MORE OF NORTHEAST KY ALONG THE
OHIO RIVER WOULD BE IMPACTED (MAINLY FROM COVINGTON TO HUNTINGTON
WV).  THEREFORE...FEEL THAT CURRENT POP FORECAST IS A BIT ON THE
HIGH SIDE ACROSS SOUTH CENTRAL KY...AND WILL TRIM BACK POPS DOWN
THAT WAY...AND KEEP CHC POPS GOING ACROSS ALL OF SOUTHERN INDIANA
AND MUCH OF NORTH CENTRAL AND THE BLUEGRASS REGION OF KY.  FURTHER
SOUTH...HOT/MUGGY CONDITIONS ARE EXPECTED WITH AFTERNOON HIGHS IN
THE LOWER-MID 90S AND HEAT INDICES IN THE 100-105 DEGREE RANGE.
WILL CONTINUE THE SPS AND HOLD OFF ON THE HEAT ADVISORY AS HEAT
INDEX LEVELS ARE NOT EXPECTED TO BE ABOVE THE CRITERIA.

AS TO SEVERE STORM POTENTIAL...LATEST OBJ ANALYSIS SHOWS MODERATE
INSTABILITY ACROSS THE AREA.  WHILE WIND FIELDS ARE GENERALLY LIGHT
SO WITH A HIGH INSTABILITY LOW-SHEAR ENVIRONMENT...FEEL THAT
DAMAGING WINDS WOULD BE THE PRIMARY SEVERE THREAT WITH ANY STORMS
THAT DEVELOP.  IN ADDITION...INTENSE RAINFALL AND CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY ANY STORMS THAT DEVELOP.

.SHORT TERM (TODAY AND TONIGHT)...

BIG CHALLENGE FOR THE SHORT TERM FORECAST WILL BE HOW TO HANDLE
UPSTREAM MCS MOVING TOWARD THE REGION AND ITS RESULTANT IMPACT ON
OUR SENSIBLE WEATHER. OF THE BIGGEST CONCERN WILL BE HOW HIGH
TEMPERATURES COULD GET IF CONVECTION DOES NOT MAKE IT INTO THE AREA
LATER THIS AFTERNOON. HAVE GONE CONSERVATIVE ON HIGHS AND JUST BELOW
THE LOWEST GUIDANCE AS WE HAVE NOT REALIZED FORECAST HIGHS THE PAST
COUPLE OF DAYS. WITH UPSTREAM MCS LURKING...TOO MUCH UNCERTAINTY
WILL EXIST TO FORECAST TEMPERATURES THAT WOULD PUT US IN HEAT
ADVISORY CRITERIA. AS A RESULT...WILL HOLD OFF ON ANY SORT OF
HEADLINE FOR THIS FORECAST PACKAGE. STILL HAVE HIGHS RANGING FROM 90
TO 95 ACROSS THE CWA AND HEAT INDICES SHOULD RANGE FROM 97 TO 102
DEGREES SO WILL CONTINUE WITH AN SPS TO HIGHLIGHT THE THREAT.

CURRENTLY...IR SATELLITE IMAGERY SHOWS A SOMEWHAT WEAKENING MCS OVER
THE EASTERN PLAINS WITH LIGHTNING DECREASING AND CLOUD TOP TEMPS
WARMING OVER THE PAST COUPLE OF IMAGES. SOUTHERN EDGE OF THIS
THUNDERSTORM COMPLEX...CURRENTLY NEAR THE KANSAS CITY AREA REMAINS
STRONG AND THIS IS THE AREA OF CONVECTION WE WILL HAVE TO KEEP AN
EYE ON AS THE EARLY AFTERNOON APPROACHES. THESE STORMS HAVE RECENTLY
MADE A SOUTHEASTWARD TURN TOWARD THE OHIO VALLEY AND THE CULPRIT FOR
THIS TURN APPEARS TO BE AN INSTABILITY AXIS LOCATED FROM KANSAS CITY
SOUTHEASTWARD THROUGH ST. LOUIS AND EVANSVILLE. WITH 700-300 MB MEAN
WIND ALSO ORIENTED NORTHWEST TO SOUTHEAST FEEL THAT THIS COMPLEX
SHOULD CONTINUE TO PROPAGATE TOWARD OUR REGION. TO SUPPORT THIS...
12Z SPC WRF AND THE 00Z NAM SHOW THIS SCENARIO PLAYING OUT AND SPC
HAS ISSUED A SLIGHT RISK FOR OUR NORTHERN CWA TODAY. THE ONLY REAL
QUESTION IS WHETHER THE SYSTEM WILL SURVIVE THE NIGHT AND HOLD
TOGETHER. WITH UNSTABLE AIRMASS TO THE SOUTH...SEE NO REASON WHY IT
SHOULDN/T CONTINUE...HOWEVER WEAKENING TREND IS A BIT CONCERNING. AT
THE VERY LEAST AFTERNOON REDEVELOPMENT ALONG THE INSTABILITY
BOUNDARY SEEMS POSSIBLE. THEREFORE...FEEL STRONGLY ENOUGH TO
INTRODUCE CHANCE POPS BY LATE MORNING EARLY AFTERNOON IN NORTHWEST
CWA WITH THE LOUISVILLE METRO AND LEXINGTON AREAS BEING AFFECTED
AROUND 3 PM AND AFTER. MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING.
HAVE KEPT AREAS ALONG THE TENNESSEE BORDER DRY AS SOUTHWARD
PROGRESSION SEEMS LIMITED AGAINST UPPER RIDGE.

CONDITIONS IMPROVE AFTER SUNSET WITH JUST SLIGHT CHANCES OF A
LINGERING SHOWER OR THUNDERSTORM IN THE BLUEGRASS EARLY THIS
EVENING. LOW TEMPERATURES SHOULD ONCE AGAIN STAY ON THE WARM SIDE
RANGING FROM 69 TO 74 DEGREES. AREAS IN THE EAST SHOULD SEE THE
LOWEST TEMPERATURES.

.LONG TERM (TUESDAY - SUNDAY)...

...HOT AND HUMID TUESDAY AND WEDNESDAY WITH TEMPS IN THE MID AND
UPPER 90S AND DANGEROUS HEAT INDICES RANGING FROM 100-105...

REALLY DID NOT MAKE TOO MANY CHANGES FROM PREVIOUS FORECAST. AGREE
WITH PREVIOUS LONG-TERM FORECASTER THAT THERE IS A SLIGHT CHANCE FOR
CONVECTION MAINLY OVER OUR NORTHERN CWA TUESDAY WITH FRONTAL
BOUNDARY SAGGING CLOSER TO THE OHIO RIVER AND REMNANT OR
REDEVELOPING MCS'S ALONG THIS BOUNDARY. AFTER THAT THOUGH THE RIDGE
BUILDS BACK IN A BIT PUSHING THE WEAK FRONTAL BOUNDARY FURTHER NORTH
FOR TUES NIGHT-WED SO WENT AHEAD AND KEPT THOSE TIME FRAMES MOSTLY
DRY EXCEPT FOR OVER THE FAR NORTH WED AFTN BUT REALLY THINK RAIN
WILL WAIT TO ARRIVE UNTIL WED NIGHT.

THE BETTER CHANCES FOR SHOWERS/STORMS WED NIGHT THROUGH THURSDAY
NIGHT WILL COME AS THE THE NORTHERN STREAM TROUGH CURRENTLY OVER THE
PAC NW WILL HELP PUSH THE BOUNDARY TO OUR NORTH SOUTHWARD ACROSS THE
REGION. AGAIN...THINK THIS WILL MAINLY HOLD OFF UNTIL WED NIGHT INTO
THURSDAY...WITH THRS DURING THE DAY MORE THAN LIKELY SEEING THE
BETTER CHC OF RAIN. INCREASED POPS TO 40 PERCENT SINCE WE WILL BE
PLENTY UNSTABLE AND MOIST SO CONVECTION...WHEREVER IT INITIATES
ALONG THE BOUNDARY SHOULD IMPACT OUR REGION. WHEREVER IT DOES
RAIN...HEAVY RAIN AND POSSIBLY STRONGER STORMS WITH GUSTY WINDS WILL
BE POSSIBLE. ALSO...THE CONVECTION MAINLY ON THURSDAY WILL BRING A
REPRIEVE TO THE HEAT EXPECTED TUESDAY AND WEDNESDAY (THESE DAYS WILL
BE THE BEST CHANCE FOR MEETING HEAT ADVISORY CRITERIA--HEAT INDICES
TO 105 FOR 3 HOURS). THURSDAY HIGHS ARE DIFFICULT TO PIN DOWN BUT
GIVEN THE EXPECTED INCREASED CLOUD COVER...THINK THAT UPPER 80S TO
AROUND 90 HIGHS WILL BE LIKELY. SAME TEMPS FOR FRIDAY AS THE WEAK
FRONTAL BOUNDARY WASHES OUT SOUTH OF THE CWA THEN. FRIDAY SHOULD SEE
LOWER DEWPOINTS SO IT WILL FEEL MUCH BETTER OUT DESPITE TEMPS AROUND
90 AGAIN. REMOVED POPS FRIDAY THINKING THAT ANY CONVECTION ALONG THE
RESIDUAL FRONT WILL BE SOUTH OF THE CWA.

SATURDAY-SUNDAY...

UNCHANGED. PREVIOUS DISCUSSION BELOW.

AFTERWARD...FOR THE WEEKEND...UPR LEVEL RIDGE BUILDS FROM THE
SCNTRL/SE U.S. NWD INTO THE MS/LWR OH VLYS. GFS DISPLAYS THE
GREATEST AMPLITUDE/BUILDING OF THE RIDGE NWD...THEREFORE ITS MOS
TEMPS ARE LIKELY A LITTLE HIGH WITH MAX TEMPS AS IT HAS BEEN FOR
SEVERAL DAYS. ALSO...GROUND MOISTURE/GREEN FOLIAGE WILL CONTINUE TO
MODERATE MAX TEMPS AS WELL. SO WILL GO WITH A DRY SAT AND SUN WITH
HIGH TEMPS BACK IN THE LOWER/MID 90S AS OPPOSED TO THU AND FRI WHICH
LOOK TO BE ABOUT 3 DEGS COOLER.

&&

.AVIATION (18Z TAF ISSUANCE)...

VIS SAT IMAGERY SHOWING A NICE CU FIELD ACROSS THE EASTERN HALF OF
THE FORECAST AREA.  IT APPEARS THAT WE HAVE A DECENT CAP OVER THE
WESTERN HALF OF THE FORECAST AREA...GENERALLY WEST OF I-65.  STRONG
MCS CONTINUES TO MOVE SOUTHEAST AND WILL LIKELY AFFECT AREAS AROUND
KLEX THIS AFTERNOON.  WILL BE CARRYING VCTS AT KSDF AND KLEX THIS
AFTERNOON...THOUGH FEEL THAT KLEX HAS THE BEST SHOT AT GETTING
STORMS AT THE TERMINAL.  GUSTY WINDS...INTENSE LIGHTNING AND LOW
CIGS/VSBYS CAN BE EXPECTED THERE AS THE STORMS ROLL THROUGH.  KSDF
IS A BIT MORE DIFFICULT.  WHILE MOST OF THE CONVECTION IS EAST OF
THE TERMINAL...SOME DEVELOPMENT IS OCCURING ALONG AN OUTFLOW
BOUNDARY NORTH OF THE OHIO RIVER.  FOR NOW WILL SIMPLY CARRY VCTS AT
KSDF AND CONTINUE TO MONITOR.  FURTHER SOUTH...KBWG SHOULD REMAIN IN
A CAPPED ENVIRONMENT WITH VFR CIGS/VSBYS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........MJ
SHORT TERM.....BJS
LONG TERM......AL
AVIATION.......MJ
Hazardous weather outlook, Jun 21, 11:43 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1143 AM EDT MON JUN 21 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
212100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-
1143 AM EDT MON JUN 21 2010 /1043 AM CDT MON JUN 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING...SOME OF WHICH COULD BECOME BRIEFLY SEVERE. HEAVY
RAINFALL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE
THE MAIN THREATS WITH THESE THUNDERSTORMS.

IN ADDITION...HIGH TEMPERATURES IN THE LOW TO MID 90S COMBINED
WITH HIGH RELATIVE HUMIDITY WILL ALLOW FOR HEAT INDEX VALUES TO
RANGE FROM 98 TO 103. WITH HEAT INDICES THIS HIGH...TAKE THE PROPER
PRECAUTIONS TO AVOID HEAT-RELATED ILLNESSES BY DRINKING PLENTY OF
FLUIDS...MINIMIZING STRENUOUS PHYSICAL ACTIVITY...AND AVOIDING
PROLONGED EXPOSURE TO DIRECT SUNLIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND HIGH
HUMIDITY VALUES WILL RESULT IN HEAT INDICES FROM NEAR 100 TO
105...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY
AND WEDNESDAY. WITH HEAT INDICES THIS HIGH...TAKE THE PROPER
PRECAUTIONS TO AVOID HEAT-RELATED ILLNESSES BY DRINKING PLENTY OF
FLUIDS...MINIMIZING STRENUOUS PHYSICAL ACTIVITY...AND AVOIDING
PROLONGED EXPOSURE TO DIRECT SUNLIGHT.

IN ADDITION...THERE ARE SLIGHT CHANCES OF THUNDERSTORMS TUESDAY
AND WEDNESDAY AFTERNOONS...WITH BETTER WIDESPREAD THUNDERSTORM
CHANCES LATE WEDNESDAY NIGHT THROUGH THURSDAY AS A COOL FRONT
APPROACHES AND PASSES THROUGH THE REGION TO THE SOUTH. ANY
THUNDERSTORM WILL BRING BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND
HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE THIS AFTERNOON AND EVENING.

KYZ070>078-081-082-212100-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
1043 AM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH HIGH RELATIVE
HUMIDITY WILL ALLOW FOR HEAT INDEX VALUES TO RISE BETWEEN 100-104
DEGREES. WITH HEAT INDICES THIS HIGH...TAKE THE PROPER PRECAUTIONS
TO AVOID HEAT- RELATED ILLNESSES BY DRINKING PLENTY OF
FLUIDS...MINIMIZING STRENUOUS PHYSICAL ACTIVITY...AND AVOIDING
PROLONGED EXPOSURE TO DIRECT SUNLIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND HIGH
HUMIDITY VALUES WILL RESULT IN HEAT INDICES FROM NEAR 100 TO
105...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY
AND WEDNESDAY. WITH HEAT INDICES THIS HIGH...TAKE THE PROPER
PRECAUTIONS TO AVOID HEAT-RELATED ILLNESSES BY DRINKING PLENTY OF
FLUIDS...MINIMIZING STRENUOUS PHYSICAL ACTIVITY...AND AVOIDING
PROLONGED EXPOSURE TO DIRECT SUNLIGHT.

IN ADDITION...CHANCES FOR THUNDERSTORMS WILL INCREASE LATE
WEDNESDAY NIGHT THROUGH THURSDAY AS A COOL FRONT APPROACHES AND
PASSES THROUGH THE REGION TO THE SOUTH. ANY THUNDERSTORM WILL
BRING BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJ/AL/BJS

In the hours before

Special weather statement, Jun 21, 1:25 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM EDT MON JUN 21 2010

KYZ034-035-039-040-211800-
ANDERSON-FRANKLIN-SHELBY-WOODFORD-
125 PM EDT MON JUN 21 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF FRANKFORT...AND MOVING
SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   FRANKFORT...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
43 AND 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3835 8489 3836 8487 3823 8474 3819 8474
      3819 8476 3818 8468 3817 8467 3801 8502
      3827 8522 3834 8503 3833 8497 3835 8496
      3837 8493
TIME...MOT...LOC 1724Z 343DEG 15KT 3826 8497

NF
Special weather statement, Jun 21, 1:26 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
126 PM EDT MON JUN 21 2010

KYZ032-033-211800-
HENRY-TRIMBLE-
126 PM EDT MON JUN 21 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
GUSTY WINDS...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEDFORD...AND MOVING SOUTHEAST AT 35 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES...AND GUSTY WINDS OF
AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
34 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3868 8528 3859 8522 3861 8509 3858 8507
      3856 8501 3852 8503 3852 8498 3843 8496
      3846 8493 3841 8488 3838 8490 3836 8487
      3847 8535 3849 8533 3851 8534 3853 8541
      3869 8530
TIME...MOT...LOC 1725Z 300DEG 29KT 3859 8526

JDG
Special weather statement, Jun 21, 1:52 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
152 PM EDT MON JUN 21 2010

KYZ034>037-039-040-042-043-211830-
ANDERSON-BOURBON-FRANKLIN-HARRISON-NICHOLAS-SCOTT-SHELBY-WOODFORD-
152 PM EDT MON JUN 21 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CYNTHIANA TO 6 MILES
NORTHWEST OF LAWRENCEBURG...AND MOVING SOUTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   GEORGETOWN...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 48 AND 65.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 125 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3805 8500 3828 8507 3836 8488 3834 8481
      3836 8474 3848 8458 3857 8438 3858 8422
      3857 8420 3855 8422 3848 8416 3843 8399
      3844 8397 3839 8391 3837 8391
TIME...MOT...LOC 1752Z 040DEG 28KT 3837 8428 3809 8495

JDG
Local storm report, Jun 21, 2:17 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     2 NNE CYNTHIANA         38.42N  84.28W
06/21/2010                   HARRISON           KY   INSURANCE COMPAN

            TREE DOWN OVER HWY 27 NEAR NORTHSIDE ELEMENTARY SCHOOL.

&&

EVENT NUMBER LMK1000382

NF
Local storm report, Jun 21, 2:22 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
222 PM EDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      3 SSW WINCHESTER        37.96N  84.21W
06/21/2010                   CLARK              KY   LAW ENFORCEMENT

            OLD BOONESBORO RD AND FIELDSTONE WAY CLOSED DUE TO HIGH
            WATER.

&&

EVENT NUMBER LMK1000383

NF
Local storm report, Jun 21, 2:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM EDT MON JUN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     4 ESE LEXINGTON         38.02N  84.54W
06/21/2010                   FAYETTE            KY   TRAINED SPOTTER

            TREE DOWN ON SPRINGRIDGE DR BLOCKING THE ROAD.

&&

EVENT NUMBER LMK1000384

NF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:55 AM EDTSpecial Weather StatementLMKClark50 min
Jun 21, 12:03 PM EDTSpecial Weather StatementLMKClark42 min
Jun 21, 12:51 PM EDTFlash Flood WarningLMKClark3 hr
Jun 21, 1:24 PM EDTSpecial Weather StatementLMKFranklin36 min
Jun 21, 1:25 PM EDTSpecial Weather StatementLMKFranklin35 min
Jun 21, 1:26 PM EDTSpecial Weather StatementLMKHenry34 min
Jun 21, 1:44 PM EDTAreal Flood AdvisoryLMKHarrison, Nicholas3 hr
Jun 21, 1:44 PM EDTFlash Flood WarningLMKFranklin2 hr
Jun 21, 1:52 PM EDTSpecial Weather StatementLMKFranklin, Harrison, Nicholas, Scott38 min
Jun 21, 1:59 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison31 min
Jun 21, 2:19 PM EDTSevere Thunderstorm WarningLMKFayette26 min
Jun 21, 2:30 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark30 min
Jun 21, 2:31 PM EDTAreal Flood AdvisoryLMKFayette19 min
Jun 21, 2:48 PM EDTSevere Thunderstorm WarningLMKClark, Madison42 min
Jun 21, 3:13 PM EDTFlash Flood WarningLMKClark, Madison83 min
Jun 21, 3:41 PM EDTSpecial Weather StatementLMKMadison34 min
Jun 20, 8:01 PM EDTSpecial Weather StatementLMKScott44 min
Jun 21, 12:39 PM EDTSpecial Weather StatementLMKJefferson36 min
Jun 21, 6:26 PM EDTSpecial Weather StatementLMKCrawford34 min
Jun 21, 6:37 PM EDTSevere Thunderstorm WarningLMKCrawford23 min
Jun 21, 6:58 PM EDTSevere Thunderstorm WarningLMKCrawford32 min
Jun 21, 7:43 PM EDTSpecial Weather StatementLMKCrawford32 min

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.